Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Extreme headache with high blood pressure

Hi I m a 36yr old female, I ve been monitoring my blood pressure and it s been high for the last two weeks my doctor started me on a blood pressure medicine about 1 week ago and it s still high ranging from 159/112 or higher and I have an extreme headache that will not leave and it s starting to radiate to the back of my head and neck. I m concerned and just looking for another opinion. Is it normal for a person s blood pressure to be this high for over a week with headache when on a medication?
Asked On : Fri, 1 Jul 2011
Answers:  2 Views:  367
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Welcome to HCM.
Sometimes it takes 7 to 10 days to reduce it,but you have significant headache with radiating pain on neck than you have to consult cardiologist for better medical management.
Some medicines for Ht. has side effect of headache so confirm it with cardiologist.
Answered: Fri, 1 Jul 2011
I find this answer helpful
  User's Response

Welcome to HealthcareMagic.
Normally , with medication the blood pressure should be controlled.The choice of medication depends on if you are able to tolerate it , if your BP is controlled and if you have no side effects.You may approach another doctor for second opinion , but it is advisable for you to visit your Doctor and check if you need another type of drug.You can take a Paracetamol to relieve your headache temporarily.
Meanwhile you should also concentrating on if any specific cause for high BP , check for cervical spondylitis .

If you need any more information feel free to mail me.
Take care
Answered: Fri, 1 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor